Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: irregular cycle


 jesuslvr002 - Tue Sep 28, 2004 7:55 pm

Thank you for taking the time to help. I had a Mirena IUD removed on Sept 7. My last period started August 26. Since then I expected to start my period on time since my DR. told me it should not effect my cycles. My husband and I are ttc and are waiting to make sure that my body is "in shape" before we start. So as of right now I am on cycle day 34. I have yet to start my period and am having some fertile cervical mucous. Could I have had an anovulatory cycle? Did the removal possibly effect my cycles? I have heard that taking B6 would help to thicken the lining of my uterus which is a scare for me. I don't want to concieve and not be able to "hold" the pregnancy. Is there anything I should do or should I just wait. I have taken a home pregnancy test and got a negative. I figured I wasn't but just to be sure. I might need to add that the IUD was removed earlier than we had planned due to some very painful cramping. I also had some nausea here and there but the cramping was a killer. Thanks again!
 Dr. Russell M - Sat Oct 02, 2004 10:56 am

User avatar Hi!

Have you discussed with your doctor regarding your problem? Around 20% of patients on Mirena intrauterine device experience amenorrhea (cessation of menses). I am not aware how removal of the device could affect the cycles.

bill
 jesuslvr002 - Sat Oct 02, 2004 12:16 pm

I called them and they said to take a pregnancy test. I was told if it was negative to wait a month and if there is still no period to come on in. I am assuming they would give me something like Provera.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us